Steroid injection

Yesterday i received my first steroid injection in my neck. I have never regretted anything more in my life. Since my shot my speech is messed up and my motor skills are not good. I can't walk without a walker and neck pain is still there. The instant the shot went in sharp pain shot down both arms and i couldn't move my limbs for couple hours. Can any relate? Feeling beyond discouraged.

13 Replies

oldestnewest
  • Hey, god I am so sorry to hear this. I had a terrible time with steroid injections to. Was the most painful thing I ever experienced. I went in with chronic back pain and ended up with a severe neurological condition. I would never advice anybody to have them. I do hope you can get sorted. Make sure you go straight to your gp. I ended up with functional neurological disorder xx

  • I was also wondering what your location is, I am from Massachusetts.

  • it's hard to belive that these shots are so bad and yet they keep giving them to us. that really sucks. i get shots every three months between my back and my neck and it helps for awhile but you get the pain back before the three months and still have to wait to get the next one. mine are not steroid injections though. there just some kind of numbing shots. i used to get the steroid shots but, like most of you, i couldn't handle them either. good luck and keep in touch.

  • Can I ask you where did you go for steroids injection, I mean your hospital.

  • I received the injection in the neuro's office.

  • Hello there, sorry to hear your treatment went awry. Do let your Gp know something is not right. Its so dissappointing when things go wrong, think we have high expectations but I've heard of many people where injections in certain areas went terribly wrong. It does require a lot of skill to do these injections in the spine or neck. I understand your regretting having it done as it did not work and you seem to be left with more pain & symptoms you did not have before. I hope the new symptoms are only a passing thing fingers crossed for you. Take care and don't let this go without the medical staff knowing things are not right both during the treatment and following. Best Wishes

  • I know how you feel. I have had one steroid injection in my right shoulder where I have a torn rotator cuff and I had side effects for two days. Felt really ill and sick and dizzy but it was okay after that. I have also had injections twice in my left shoulder where I also have a small tear and had bad side effects after those too and so I know it wasnt my imagination even though both the Consultant and my GP said it couldnt have been the injections!. Hope you get better soon.

  • If it has only been 24 hours or so it's possible it could be steroid flare maybe? When I had my knees done they said it could be worse for about 3 days after the injections before any improvement.

    In my case unfortunately the injections (done 23 June) have made it much worse but I hope it's better in your case!

    Definitely get some advice from your GP though as those symptoms must be concerning for you.

    On reporting back that they've not worked I've been faced with skepticism and suggestions from 1 person that this was down to my psychological make up (yeah whatever). I know now that they shouldn't have been suggested for me as my pain is not much related to inflammation but it's done now...

    Hope they kick in for you at some point or at least they not done damage long term

  • This sounds terrible. I have had a number of such injections - all bar one done by consultants. None were in my neck, however. The most recent one the consultant told me that he wanted it done in his hospital as they did vast numbers and so knew exactly what they were doing. Most have been facet joint injections, although I have had them elsewhere. The only one to have lasted long was done years ago by a GP. IT was in my elbow and was incredibly painful for a few days. But the pain stopped and has never returned.

  • That's horrible I mean really bad horrible. I've gotten many many injections in my lower back and one of the times I felt a zap that went down my leg but it didn't affect the way my leg functioned. I'm assuming the doctor that did this knows about your condition following the injection. What was his or her reaction and what are they doing about it?

    These injections are not on the legal so to speak in other words there not FDA approved. But the doctors allowed to do them and I'm not really clear on how all that works. And there are risks involved in getting them. And I've read about people having horrible responses to the injections. But I've never heard anyone talk about the problems that you're having. Have you had any problems with your bowels or your bladder? If you do go directly to the emergency room.

  • I can't even imagine what you are going through as I've only ever had steroid injections in my knees and steroid infusions, which didn't really make much difference but I did pile on a Ton of weight as a result, the knee injections helped in the start and lasted for several months, but i found each time I had it done the affects didn't last as long as the 1 st time , to start with they made a difference for around 6 months but the last few times it didn't even last a month, as for the steroid infusions the last time I had 3 treatments in 1 wk and it didn't help at all , instead I gained so much weight it actually made things worse, as prior to the treatment I had manage to lose 2 stone but after ended up putting 4 stone back on,so wasn't at all happy as the heavier I am the more I suffer, as the extra weight causes more pressure on my joints which results in a lot more pain, I go to SlimmingWorld and when I was 3 stone lighter I was in nowhere near as much pain as I am at the moment, so just goes to prove healthy eating and weight loss is just 1 thing that can make a difference and improve your life ❤️🙈

  • I had steroid injections in the neck some years ago.Worst experience ever.Then again had a friend who said the best thing for her.We are all different.I gave it a go again in my back because i had run out of options.Never never again.Epic fail.I sympathize with you.I really do.

  • I have had injections in different parts of my body for over 10 years.Lower back,thumbs,finger(worse one),knees,heel,ball of foot,they all helped me with the pain. I currently have a pinched nerve in my neck and I'm waiting for an appointment for injection. Fingers crossed this one goes as well as the others did.

You may also like...